MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING,WOUND,HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING,WOUND,HYDROPHILIC
Model Number 420804
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 14 of 25.E1: complainant city: (b)(6).Complainant state: (b)(6).Complainant country: korea, republic of.Name of affiliation: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported by the distributor that the nurse found black dots on twenty-five individual dressings out of five market units.The black dots were a particulate rather than a foreign matter.The dots appeared to be small, possibly a dried liquid on the surface of the pink pu, samples have also been received for further investigation of the composition and identification of dots.The product was not used.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
H10: investigation summary aquacel foam adh 8x8cm 1x10 nai was manufactured under system application product (sap) code 1707736 and manufacturing lot number 2b03778 on 01 march 2022.Lot # 2b03778 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2b03778.There is one other complaint for the affected lot registered within database, which relates to damaged packaging.Six photographs were received for this complaint, evaluated in accordance with work instructions (wi).The photographs confirm the expected product, lot and complaint issue, where tiny flecks of black/brown can be seen on the surface of the pink pu of the dressings.The complaint samples were requested on 8th june 2023 and received on 20th june 2023 for testing.The complaint samples were sent for laboratory testing on 26th june 2023 to identify the black/brown specs were made up of iron oxide, so what appeared to be dried up rusty water.The areas of contamination were small, with the specs of brown/black contamination ranging from 1.5mm to smaller than 0.5mm in diameter.It was also possible to rub the colored specs from the surface of the pink pu with a finger.A line study was completed on the delta 3 line to identify possible areas of rust, tooling for 8x8 dressings, splice stations, knife and scissors and dressings (8x13 dressings were on the line at the time).The pink pu of the dressing is introduced at axis 11 (convertor), and a small reddish spec was found between axis 13 and 14 on uncut.Once touched, it smudged, like it was a powder and disappeared.Had this been a spec of dried rust, it is confirmed that the rusty water is not entering the process at that point as the rust would likely be in a liquid form and the specs were not wet.No rust was found in the vicinity.A number of tool changes and sharpening of tooling will have occurred since the batch was produced in february 2022, meaning that it is likely any origins of the spots of rust will now not be available to see.Some brownish red smudging was seen on pink pu, but it is thought that could be the pink pu colorant.Nonconformity (nc) (reopened as corrective action / preventive actions (capa) in new database system) was opened after a complaint was received for foreign matter on a dressing, which was an iron-oxide-based metallic contamination.While this was for another manufacturing line, the reason the contamination has reached the final dressing primary pack is that the lines do not have a vision system, and instead rely on manual human inspection, which may not identify 100% of all defects in final dressing packs.It is also possible that the brown/black spots originate from the supplier of the pink pu, but the supplier was not contacted in this case, as the specs could not be found on complete reels.As no samples could be found in situ on the incoming pink pu, it was not possible to send the supplier a sample.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17236474
Report Number1000317571-2023-00150
Device Sequence Number14891691
Product Code NAC
UDI-Device Identifier00768455129089
UDI-Public00768455129089
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420804
Device Lot Number2B03778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2023
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown